MAUDE Adverse Event Report: BAUSCH + LOMB, INC. 23 GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC. 23 GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION
Model Number BL5523WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility in china reported that during the operation, the vitrectomy cutter failed to cut while continuing to aspirate.The doctor found "skew" of the vitrectomy cutter.No patient impact/injury was reported.
 
Additional Manufacturer Narrative
Though the device return has been requested multiple times, it has yet to be received.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is underway.
 
Additional Manufacturer Narrative
Although the product was not received for evaluation, a review of the photos attached to the complaint file was performed.The pack label is not visible in the photo.The part number and lot number cannot be verified or determined.The photo shows an opened 23ga posterior/combined pack assembly laying in the tray.The tubing manifold base has been separated from the collection cassette and there is fluid in the tubing.The 23ga vit cutter with the extension handle attached is lying on top of the cassette and it also has droplets of fluid in the tubing.This assembly looks used.The needle on the vit cutter is bent at the base near the tip of the body which confirms the "skew" noted by the end user and as stated in the complaint description.Due to evidence of use, the cause of the bent/skewed vit cutter needle cannot be determined.Functional testing cannot be performed as the assembly was not received.It cannot be determined by viewing the photo alone if the cutter displayed poor cutter performance.The investigation is underway.
 
Additional Manufacturer Narrative
Evaluation completed.One opened pack was returned.The vitrectomy cutter is loose in the pack tray and is wadded and tangled up with the other pack tubing.The tip protector was not returned.The needle is bent.The port window is in the opened position.There is dried solution visible in the tubing.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle is binding up and does not enter the port window.The port window remains in an opened position while continuing to aspirate.It should be noted that a bent needle could contribute to poor cutting performance.Due to evidence of use, the cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.The investigation is complete.

Brand Name
23 GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC.
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
saint louis, MO 63122
6362263220
MDR Report Key19973454
Report Number0001920664-2024-00101
Device Sequence Number8461209
Product Code HQC
UDI-Device Identifier20757770058543
UDI-Public(01)20757770058543(17)250311(10)X5082
Combination Product (Y/N)N
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model NumberBL5523WV
Device Lot NumberX5082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/13/2024
10/09/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/06/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown